25 mg of metoprolol....help

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Mystikdragonfly
New Member


Date Joined May 2016
Total Posts : 5
   Posted 5/15/2016 11:11 AM (GMT -6)   
For bout 3 years now my heart rate has been above 115. I started going to the heart dr a few months ago. My heart rate has been 120 there well they did a ultra sound on my heart came back good. I wore the heart monitor for 24 hrs and they said my heart rate stayed around 120 and up to 140. I was gonna get a stress test done but my heart rate was 130 just standing there...well first off i have anxiety. But dr said part of my heart rate being high is that and caffine and stress. He put me on 25 mg metoprolol. Said to keep a eye on my bp. My bp is always good. Im really scared about taking this medicine. Does it make you feel dizzy? Or what. How low does it drop ur bp and hr? Im just scared. Also im a 24 yr old female. Im not on any other medication.

Pratoman
Forum Moderator


Date Joined Nov 2012
Total Posts : 6171
   Posted 5/15/2016 1:21 PM (GMT -6)   
I'm a 65 yo male, so maybe a little different, but I think not so much.
I've been on it for ten years, no side effects whatsoever. Same dose. My heart rate is in the 50s at rest, and 65-80 when I am active. My BP is 130/80 (was 140/90 before meds, and I am also on Losartan for BP.
I wouldn't worry about it too much. With that said, you are young to be starting these meds and I would insist that the Dr find a diagnosis that causes this high heart rate, not make an assumption.

ALTHOUGH, I suppose stress could have something to do with it. Maybe you should consider meds for stress, Zoloft, or Xanax as needed. I did biofeedback training with a psych to relieve stress, and it seems to be helping me. (It's learning how to breath in a way that gets your physiology, and thus your emotions, under control and in synch.
Dx Age 64 Nov 2014, 4.3
BX 3 of 12 cores positive original pathologyG6, G6, G8 (3+5)
downgraded to 3+3=6 by Dr Epstein, JH
RALP with Dr Ash Tewari Jan 6, 2015
Post surgical pathology – G7 (3+4), ECE, Margins, LN, SV all negative
PSA @ 6 weeks 2/15, .<02, 4/15 <.02 7/15 <.02, 10/15 0.00 (new lab) , 1/16, 0.00
My Story: tinyurl.com/oo9x4aq

Mystikdragonfly
New Member


Date Joined May 2016
Total Posts : 5
   Posted 5/15/2016 3:03 PM (GMT -6)   
Thankyou for ur reply. I used to be on zoloft for anxiety but had alot of side effects. I dont know if it was just in my head cause i was going through a really rough patch at the time but i stoped taking it. Deep down i feel that my heart rate is so high because of anxiety and stress. So maybe i should try getting back on meds for that. But the heart dr said anxiety wont make my heart rate this high all the time. I just dont know though.

Pratoman
Forum Moderator


Date Joined Nov 2012
Total Posts : 6171
   Posted 5/15/2016 7:54 PM (GMT -6)   
"But the heart Dr said anxiety won't make my heart rate this high all the time".....

That's why I think you should find another, better cardiologist, because he's not really going you answers.
Dx Age 64 Nov 2014, 4.3
BX 3 of 12 cores positive original pathologyG6, G6, G8 (3+5)
downgraded to 3+3=6 by Dr Epstein, JH
RALP with Dr Ash Tewari Jan 6, 2015
Post surgical pathology – G7 (3+4), ECE, Margins, LN, SV all negative
PSA @ 6 weeks 2/15, .<02, 4/15 <.02 7/15 <.02, 10/15 0.00 (new lab) , 1/16, 0.00
My Story: tinyurl.com/oo9x4aq

Mystikdragonfly
New Member


Date Joined May 2016
Total Posts : 5
   Posted 5/16/2016 8:15 AM (GMT -6)   
Thankyou

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16804
   Posted 5/16/2016 1:25 PM (GMT -6)   
I completely agree with Pratoman, find yourself another cardiologist. Yes, stress & anxiety will affect your BP. I suffer with chronic pain & will my pain level jumps up so does my blood pressure. You need a real working diagnosis. Take care.
Susie

Osteoblast
New Member


Date Joined May 2016
Total Posts : 3
   Posted 5/18/2016 2:33 PM (GMT -6)   
Metoprolol, for me, is like taking....nothing. Once your body acclimates you really won't perceive anything. I agree that anxiety won't keep your rate fixed, why don't you ask about Inderol? It operates a lot like metoprolol but really, really helps bring stress level down without all the weirdness associated with SSRI's. Boot the caffeine and start exercising as well, that will help!

Mystikdragonfly
New Member


Date Joined May 2016
Total Posts : 5
   Posted 5/18/2016 8:16 PM (GMT -6)   
I have a apointment tomorrow to try anxiety meds again. The type of work im in always keeps me on my feet so my cardio is great. Ive limited my self on caffine as well i used to drink mountain dew 24/7 but havnt had any in over two months. But i drink about a 20 oz of dr pepper every day. Its a hard habbit to kick. I will ask the dr about the med u sugested. Thankyou very much for ur reply

2_dec_PVCS
New Member


Date Joined Apr 2015
Total Posts : 7
   Posted 5/19/2016 3:32 AM (GMT -6)   
Hi, I would suggest before trying any new medication to try healthy lifestyle, do not drink soft drinks loaded with sugar, it is creating addiction and adding the anxiety. Try to drink just water and eat healthy food, no processed or junk food with a lot of added sugar for a few weeks and force yourself to walk at least one hour every day at the pace that suits you best, and then check your pulse and do the blood work before and after, my guess is that there is 99% chance that things will get better without any medication.
There is no magic pill or magic drug that you can take and make everything better, so that you can continue the lifestyle that led to that condition. All that drugs do is relieving the consequences, and not removing the cause.

Good luck!

Pratoman
Forum Moderator


Date Joined Nov 2012
Total Posts : 6171
   Posted 5/19/2016 6:59 AM (GMT -6)   
I agree with 2_dec_PVCS. Sugar is poison to the body. Not to mention the chemicals in soft drinks. The food supply is killing us and the soft drink industry is one of the biggest culprits. I have little doubt that if you follow the advice in his post, above, it will make a big difference, even without meds.
Dx Age 64 Nov 2014, 4.3
BX 3 of 12 cores positive original pathologyG6, G6, G8 (3+5)
downgraded to 3+3=6 by Dr Epstein, JH
RALP with Dr Ash Tewari Jan 6, 2015
Post surgical pathology – G7 (3+4), ECE, Margins, LN, SV all negative
PSA @ 6 weeks 2/15, .<02, 4/15 <.02 7/15 <.02, 10/15 0.00 (new lab) , 1/16, 0.00
My Story: tinyurl.com/oo9x4aq

Mystikdragonfly
New Member


Date Joined May 2016
Total Posts : 5
   Posted 5/21/2016 10:20 AM (GMT -6)   
Hello again. I went to my regular doctor to get on my anxiety meds and she urged me to take tge metoprolol as well. I took it first day it mde me really tired but i was okay then last night the second day i took it my bp droped really low i got super dizy and almost passed out. Is it okay to take half of this pill? I will call dr monday bout this but im scared to take the whole pill now.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 26, 2018 7:37 AM (GMT -6)
There are a total of 3,006,734 posts in 329,387 threads.
View Active Threads


Who's Online
This forum has 161849 registered members. Please welcome our newest member, Michael007.
176 Guest(s), 8 Registered Member(s) are currently online.  Details
imagardener2, oceanfisher58, Michael007, RJD76, turtlepower, Mylyme, AUniqueName18, iPoop